Hail, McLean
- When
- August 24, 10:25 AM CST to 10:35 AM CST
- Where
- McLean County, Washburn
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 47.283, -101.017
Report from McLean County Sheriff dispatch.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 24, 8:08 AM CST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 908 AM CDT THU AUG 24 2006 .UPDATE... BASED ON A QUICK LOOK AT QPF PROGS AND CURRENT RADAR TRENDS HAVE POSTED A FLASH FLOOD WATCH FOR TODAY IN THE NORTHWEST AND CENTRAL. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON FOR NDZ001-NDZ002-NDZ003-NDZ004-NDZ005-NDZ009-NDZ010-NDZ011-NDZ012- NDZ013-NDZ017-NDZ018-NDZ019-NDZ020-NDZ021-NDZ022-NDZ023-NDZ025- NDZ034-NDZ035-NDZ036-NDZ037-NDZ047-NDZ048-NDZ050-NDZ051. && LEBLANG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 422 AM CDT THU AUG 24 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-250930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 422 AM CDT THU AUG 24 2006 /322 AM MDT THU AUG 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL SPREAD FROM WESTERN INTO CENTRAL NORTH DAKOTA TODAY...THEN END FROM THE WEST TONIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
943 AM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM HAIL 7 N BEULAH 47.37N 101.77W
08/24/2006 M1.75 INCH MERCER ND PUBLIC
ALSO 60 MPH ESTIMATED. ONGOING AT 942 AM CDT.
&&
JP MARTINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1000 AM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM HAIL HALLIDAY 47.35N 102.34W
08/24/2006 E0.88 INCH DUNN ND TRAINED SPOTTER
LATE REPORT. RAIN TOTAL 0.70
0930 AM HAIL 11 N ZAP 47.44N 101.92W
08/24/2006 E0.88 INCH MERCER ND MESONET
ALSO HAD 50 MPH WIND GUSTS. LEAVES STRIPPED FROM TREES.
NORTH DAKOTA ATMOSPHERIC RESOURCE BOARD OBSERVER.
&&
11 N ZAP ALSO HAD 1.25 INCHES OF RAIN.
JP MARTINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1017 AM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HAIL 3 E HAZEN 47.30N 101.56W
08/24/2006 M0.75 INCH MERCER ND PUBLIC
HAIL ONGOING AT 1012 AM CDT.
&&
JP MARTINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1033 AM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL 1 S STANTON 47.30N 101.38W
08/24/2006 E2.50 INCH MERCER ND LAW ENFORCEMENT
ONGOING AT 1032 AM CDT.
&&
JP MARTINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1112 AM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM HAIL 20 SW WATFORD CITY 47.60N 103.57W
08/24/2006 E0.75 INCH MCKENZIE ND NWS EMPLOYEE
&&
VJENSENPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1117 AM CDT THU AUG 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM HAIL 2 W UNDERWOOD 47.45N 101.18W
08/24/2006 E0.75 INCH MCLEAN ND PUBLIC
HAIL WAS ONGOING AND FALLING LIGHTLY
&&
VJENSENThe Bismarck radar (KBIS), 60 km away, was scanning. The volume nearest the first event began at 16:24 UTC.
1 hail. Local standard time, as filed.
Report from McLean County Sheriff dispatch.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528563.